MAUDE Adverse Event Report: IMMUCOR, INC. ECHO LUMENA; AUTOMATED BLOOD BANK SYSTEM, PRODUCT CODE:KSZ

IMMUCOR, INC. ECHO LUMENA; AUTOMATED BLOOD BANK SYSTEM, PRODUCT CODE:KSZ
Model Number 0086998
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional serial numbers continued : m0154,m20912,m20863.Additional lot numbers continued : m028.
 
Event or Problem Description
A review of events indicated that patient samples tested on the echo lumena automated blood bank system produced inaccurate results.A review indicated that seven patient sample tests using the echo lumena automated blood bank system produced nine unexpected false negative results; two for the anti-e antibody; two for the anti-jka antibody; one for the anti-fya antibody; one for the anti-k antibody; one for the anti-k antibody, one for the anti-m antibody and one for the anti-kpa antibody.In each circumstance, subsequent testing of relevant reagent retention lots produced accurate results.Additional investigations related to quality control processes; test procedures and other facts could not determine any direct cause of the missed antibody screening and the malfunctions are allocated against the analytical instrument.Two additional instrument malfunctions generated inaccurate rh typing results based on historical results; which had typed o positive.Our investigation revealed that the two patients had very recent transfusions of negative blood.Subsequent testing of reagent retention lots for anti-d series 4 and 5 produced expected results.

Brand Name
ECHO LUMENA
Common Device Name
AUTOMATED BLOOD BANK SYSTEM, PRODUCT CODE:KSZ
Manufacturer (Section D)
IMMUCOR, INC.
3130 gateway dr
norcross GA 30091 5625
Manufacturer Contact
howard yorek
3130 gateway dr.
norcross, GA 30091-5625
7704412051
MDR Report Key14257576
Report Number1034569-2022-00009
Device Sequence Number14692797
Product Code KSZ
UDI-Device Identifier10888234002338
UDI-Public10888234002338
Combination Product (Y/N)N
PMA/510(K) Number
BK170135
Number of Events Summarized9
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0086998
Device Catalogue Number0086998
Device Lot NumberR281,ID426,R318,NU653,505891
Was Device Available for Evaluation? Yes
Type of Report(Section G)Periodic
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown